MAUDE Adverse Event Report: SYNTHES HAGENDORF AWL F/TEN

SYNTHES HAGENDORF AWL F/TEN
Catalog Number 359.213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Device history records review was conducted.The report indicates that the: manufacturing location: (b)(4); manufacturing date: 06.Oct.2005.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that is was an open fracture reduction in humeral shaft with internal fixation.When the specialist performed the piercing with the punch, the tip broke.No prolongation of the surgery was reported.Patient status is normal.The puncture tip, that was split, was inside the channel of the patient's bone; however, the specialist stated that it does not represent any risk to the patient.The procedure was completed successfully.No other medical intervention was required.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device returned to manufacturer.(b)(6).A product investigation was performed.The investigation shows that the tip of the awl is broken as described in the complaint description.The broken tip part was not returned.There are different nicks and striations signs on the entire device visible.The review of the production histories revealed that this awl was manufactured in october 2005 according to the specifications.No manufacturing related issues that would have contributed to this complaint were found.Because of the damage, the complaint relevant dimensions cannot be checked anymore.Since this instrument is quit old it is considered as normal wear and tear after frequent use.Although the exact cause cannot be determined, this complaint condition is likely a result of wear and tear.No product related issues were found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Initial (b)(4) submitted as product malfunction only has been corrected to product malfunction and serious injury.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AWL F/TEN
Common Device Name
AWL
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6258797
Report Number3003875359-2017-10024
Device Sequence Number16362331
Product Code HWJ
UDI-Device Identifier07611819096622
UDI-Public(01)07611819096622(10)1399899
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.213
Device Lot Number1399899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date02/27/2017
03/09/2017
03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;